Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online
Ask a Urologist   »  

Having increased frequency of urination. Taking antibiotic. Should I be concerned?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8343 Questions
Hi. I am urinating small volumes every 1 hr 115 mins approx. during the day. this started last night and the volume of urine seems to be shrinking. Urination is painful and I feel a bit tired nd bloated but no other pain.

This has been happening for so e time on and off and my GP had me on antibiotics - one course after the first so two courses which I finished 5 days ago.
Will go back to GP day after tomorrow but meanwhile does the tiny amount of urine casing me to urgently urinate a cause for concern?
Posted Fri, 22 Mar 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 4 hours later

Thanks for your query.

Based on the facts that you have posted it appears that you have increased frequency of urination since couple of days and taking antibiotics but results are not satisfactory

This is mostly due to either UTI or what is called as Over Active Bladder Syndrome.
Normally the muscles of the Bladder (Detrusor muscle) contract when Bladder is filled with 250 ml of urine to initiate the Urination. However in this condition of Over Active Bladder syndrome, contraction of the bladder are initiated even if small amount of urine is collected in Bladder. These contractions are involuntary and not under our control and that is the reason you have sensation of Urgency.

This can be confirmed only by doing Urodynamic study of the Bladder.

Please get your Urine test and culture done to rule out UTI.

Please consult qualified Urologist for evaluation. In the mean while start taking medicine like Darifenacin or Solifenacin once daily to control this involuntary contraction. This is long term therapy and you need to take medication at least for 3-4 months.

Hope I have answered your query.

Please feel free to ask if you have any more questions, I shall be happy to help you.

Thanks with Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor